Alert archive / California / Wind Advisories in 2025
Wind Advisory 49, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 14, 2025, 8:20 PM PDT for Santa Barbara County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2025, 8:20 PM PDT (03:20 UTC)
- Expired
- May 15, 2025, 6:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 3.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS76 KLOX 150320 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 820 PM PDT Wed May 14 2025 CAZ349-351-151300- /O.NEW.KLOX.WI.Y.0049.250515T0320Z-250515T1300Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range- Including the cities of Refugio State Beach, Jalama Beach, San Marcos Pass, Gaviota, and El Capitan State Beach 820 PM PDT Wed May 14 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Santa Barbara County Southwestern Coast and Santa Ynez Mountains Western Range. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Gusty cross winds will make driving dangerous on Highway 101 on the western Santa Barbara South Coast. In addition, winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles NWS Los Angeles/Oxnard
1 follow-up statement
476 WWUS76 KLOX 151309 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 609 AM PDT Thu May 15 2025 CAZ349-351-151415- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-250515T1300Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range- Including the cities of Gaviota, Refugio State Beach, San Marcos Pass, El Capitan State Beach, and Jalama Beach 609 AM PDT Thu May 15 2025 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels. $$ Visit us at http://www.weather.gov/LosAngeles NWS Los Angeles/Oxnard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 5:49 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 14, 5:49 PM PDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
549 PM PDT Wed May 14 2025
.SYNOPSIS...14/205 PM.
A gradual warm up is expected through Thursday with lighter
onshore winds as high pressure builds over the area. A cooling
trend is expected Friday through the weekend with some morning
drizzle possible Saturday.
&&
.SHORT TERM (TDY-SAT)...14/215 PM.
Expecting to see more in the way of morning stratus Thursday as
another weak trough moves through but mainly confined to coastal
LA County and the Central Coast. A little more warming expected
across the valleys and inland areas Thursday afternoon but not
much change at the coast. Gradients will be trending onshore in
the afternoon so look for an earlier peak in temperatures and
quicker cooling in the afternoon and evening.
A cooling trend will begin Friday and peak Saturday as colder
trough moves into northern California. Ensembles are still
strongly suggesting a damp morning on Saturday with a deep marine
layer creating some drizzle, especially near the south facing
foothills and mountains. And with strong onshore trends it will
either be a cloudy afternoon or there is a possibility of a
reverse clearing day with some sunshine closer to the coast.
Either way, temperatures will be 5-15 degrees below normal.
.LONG TERM (SUN-WED)...14/223 PM.
Looks like temperatures will remain well below normal at least
through Sunday and possibly even Monday as well as some of the
ensemble solutions bring another upper low through interior
California Monday morning. Then there is increasing confidence in
a significant warming trend Tuesday and Wednesday and lasting the
rest of next week. By mid week valley highs are expected to be
back into the 90s, possibly even pushing 100 by Wednesday and
Thursday. And with models indicating a sharp drop in onshore flow
even coastal areas should be well above normal by the middle of
next week.
&&
.AVIATION...15/0048Z.
At 2309Z, the marine layer was 900 feet deep. The top of the
inversion was near 2000 feet with a temperature of 15C.
High confidence in TAFs for KPRB, KSBA, KCMA, KPMD, and KWJF.
There is a chance of IFR to MVFR cigs at KOXR (20%) between 12Z
and 18Z.
Moderate confidence in remaining TAFs. Arrival time of cigs may be
off by +/- 3 hours. There is a chance for KSMX (30%) and KSBP
(10-20%) to see LIFR conds overnight. There is a 30% chance of
IFR conds at KBUR/KVNY between 13Z and 16Z, but low confidence in
minimum flight cat if cigs arrive. There is a 20% chance of IFR
conds at KLAX/KSMO overnight.
KLAX...Moderate confidence in the 00Z TAF. Arrival of cigs may be
as early as 08Z or as late as 13Z. There is a 20% chance for IFR
conds once cigs arrive. There is a 20% chance of an east wind
component reaching 8 kts between 12Z and 18Z.
KBUR...Moderate confidence in the 00Z TAF. There is a 30% chance
for cigs between 005-012 between 13Z and 16Z, but low confidence
in minimum flight cat if cigs arrive.
&&
.MARINE...14/847 AM.
For the Outer Waters, a combination of Small Craft Advisory (SCA)
level winds and seas will continue into the weekend, with brief
lulls possible in the early morning hours Thursday and Friday. For
the weekend, Gale Force winds are possible (30-40 percent chance)
beginning Saturday and lasting into the overnight hours of Sunday
into Monday. Seas will rapidly build during this period, with
heights peaking at 16 feet. Then, winds and seas will decrease,
but still remain near or above SCA levels through early next week.
For the Inner Waters along the Central Coast, SCA level winds are
likely (60-80% chance) during the afternoon through late night
hours today through Friday. Then, a combination of SCA winds and
seas will occur Saturday through late Sunday, with seas
approaching 14 feet Sunday. There is a 20-30 percent chance for
Gales during this time. For early next week, SCA level winds are
likely in the afternoon and evening hours (50-60 percent chance).
Seas are less likely to hit SCA thresholds (20-30 percent chance).
For the Inner Waters south of Point Concpetion, SCA level winds
along with choppy seas will fill much of the Santa Barbara
Channel this afternoon through late tonight. There is a 40-50
percent chance for SCA winds in the western half of the channel in
the afternoon and evening hours Thursday and Friday. Then, SCA
level winds will occur across the entirety of the waters south of
Point Conception Saturday afternoon through late Sunday. Seas
will build to 10 feet as early as Saturday evening and continue
into late Sunday. There is a 30-40 percent chance for Gales during
this period. Conditions will improve Monday and Tuesday, but
there is a 20-40 percent chance for SCA winds in the western half
of the SB Channel in the afternoon and evening hours.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Saturday for
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...Lewis/Smith
MARINE...Lewis
SYNOPSIS...MW
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxNearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.